MAUDE Adverse Event Report: MEDTRONIC, INC DXTERITY TRA; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MEDTRONIC, INC DXTERITY TRA; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number U6TRAP40SH
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 03/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a dxterity diagnostic catheter.The device was removed from packaging per ifu and inspected.The physician noticed ovalization of the tip prior to insertion in patient.The intended lesion was in the proximal rca, non-tortuous, severe calcification and (b)(6) stenosis.The vessel had calcified eccentric plaque.A dissection occurred during the procedure.The physician was not sure if the dxterity catheter caused the dissection, or if it was just eccentric plaque.The vessel was ivused to look at the possible dissection but the determination was unclear.The lesion was ffr at (b)(6) negative.When the possible dissection after diagnostic cath was noted on angio review, and with the uncertain ivus result, the decision was made to stent the dissection.No additional patient clinical sequelae reported.
 
Additional Manufacturer Narrative
Product analysis: as received the white soft tip of the catheter is oval at the entrance.Side hole located at the tip sleeve transition per specification.Review of the tip shape confirms it meets specification.Cine review: review of the image does not clarify if there is a dissection or whether this is the native appearance of the ostium where there is tight disease just distal to the guide catheter.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
DXTERITY TRA
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6511096
Report Number1220452-2017-00029
Device Sequence Number92103
Product Code DQO
UDI-Device Identifier20643169738571
UDI-Public20643169738571
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2020
Device Catalogue NumberU6TRAP40SH
Device Lot Number60037017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by ManufacturerNot provided
05/30/2017
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date06/29/2017
10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;